Thunderstorm Wind, Sumter
- When
- July 1, 4:10 PM CST
- Where
- Sumter County, Bellamy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.450, -88.133
A few trees were blown down in and around Bellamy.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 1, 1:55 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT FRI JUL 1 2005 .SHORT TERM...(TONIGHT THRU MONDAY) OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHWARD AND WILL BE SOUTH OF INTERSTATE 20 SHORTLY. IT SEEMS THAT THE WARM AIR ALOFT AND LOW LEVEL FLOW HAS BEEN SUFFICIENT ENOUGH TO KEEP THUNDERSTORMS FROM ORGANIZING AND SPC HAS REMOVED ALABAMA FROM SLIGHT RISK. SOME PULSE STORMS POSSIBLE THE NEXT FEW HOURS...BUT COVERAGE AND INTENSITY WILL NOT LIKELY INCREASE AS THE LINE MOVES INTO A MORE STABLE AIRMASS OVER SOUTHERN COUNTIES. MAJOR DIFFERENCES STILL SHOWIG UP BETWEEN ETA/GFS WITH REGARD TO RAIN CHANCES THIS WEEKEND. GFS IS ODD MODEL OUT AS ETA/WRF/NOGAPS/CANADIAN MODELS DO NOT SHOW ANY PCPN ACROSS NORTH ALABAMA ON SATURDAY OR SUNDAY. OUTFLOW BOUNDARY WILL STALL OUT NEAR THE COAST TONIGHT...AND MOVE FAR ENOUGH SOUTHWARD TO STABILIZE AIRMASS ACROSS MOST OF CENTRAL ALABAMA THIS WEEKEND. I WILL REMOVE RAIN CHANCES FOR NORTHERN COUNTIES ON SATURDAY AND SUNDAY AND KEEP SMALL CHANCES FOR SOUTHERN COUNTIES. MODIFIED AIRMASS BEHIND OUTFLOW BOUNDARY WILL ALSO BRING SLIGHTLY COOLER AND DRIER AIRMASS INTO AREA...WITH LOWER 90S INSTEAD OF MID 90S AND DEWPOINTS CLOSER TO 70. FOURTH OF JULY LOOKS WARM AND HUMID WITH SOUTHERLY FLOW RETURNING TO THE AREA. RAIN CHANCES LOOK MINIMAL...AND LOWERED RAIN CHANCES TO 30%...AND EVEN THIS MAY BE GENEROUS. .LONG TERM...(TUESDAY THROUGH FRIDAY) UPPER RIDGE OVER GULF OF MEXICO WILL BUILD NORTHWARD FIRST PART OF THE WEEK AND THEN A SERIES OF SHORT WAVE TROFS WILL ROTATE DOWN EAST SIDE OF UPPER RIDGE OVER THE SOUTHWEST UNITED STATES. SHORT WAVE TROFS WILL MOVE ACROSS OHIO VALLEY WITH DGEX/GFS TRYING TO DEVELOP A CLOSED UPPER LOW OVER THE SOUTHEAST STATES BY THE END OF THE WEEK. THIS PATTERN WILL BRING INCREASING CHANCES OF RAIN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 88 68 91 / 10 20 10 20 ANNISTON 70 90 70 92 / 20 20 10 20 BIRMINGHAM 70 90 71 92 / 10 20 10 20 TUSCALOOSA 71 92 72 94 / 10 20 10 20 CALERA 71 91 71 92 / 20 20 10 20 AUBURN 71 92 73 92 / 30 20 20 30 MONTGOMERY 72 93 73 94 / 30 30 20 30 TROY 72 93 72 93 / 30 30 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT THU JUN 30 2005 ALZ011>015-017>050-012301- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL ALABAMA... MAINLY DURING THE HEAT OF DAY BETWEEN 1 PM AND 8 PM CDT. THE PRIMARY HAZARD FROM THE STORMS IS GUSTY WINDS UP TO 50 MPH. THE COMBINATION OF UNSTABLE AIR...ABUNDANT LOW LEVEL MOISTURE... DRY MID LEVEL AIR...AND ENHANCED LIFT FROM AN APPROACHING COLD FRONT WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS CENTRAL ALABAMA DURING THE DAY ON FRIDAY. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 50 MPH AS THE MAIN HAZARD... THOUGH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES ARE POSSIBLE AS WELL. AT THIS TIME...THINK AREAS ALONG AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCE FOR STRONG STORMS ON FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE AS WELL. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ON FRIDAY. BEYOND FRIDAY...ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 111 PM CDT FRI JUL 1 2005 ALZ015-011900- WALKER- 111 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 200 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF OAKMAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...TUTWILER AND GOODSPRINGS THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT FRI JUL 1 2005 ALZ024-011945- JEFFERSON- 147 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 9 MILES NORTHWEST OF SYLVAN SPRINGS TO 12 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS...NORTH JOHNS...MINOR...HUEYTOWN...HOMEWOOD...FULTONDALE... BIRMINGHAM AIRPORT AND BIRMINGHAM THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT FRI JUL 1 2005 ALZ026-012015- ST. CLAIR- 245 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RIVERSIDE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELL CITY AND RIVERSIDE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CDT FRI JUL 1 2005 ALZ029-012045- RANDOLPH- 316 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ROANOKE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROANOKE THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT FRI JUL 1 2005 ALZ021-028-012130- CLAY-CLEBURNE- 356 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND CLEBURNE COUNTIES UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF DELTA...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DELTA THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL EPES 32.69N 88.13W
07/01/2005 1.75 INCH SUMTER AL PUBLIC
&&
MBAERThe Birmingham radar (KBMX), 151 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in and around Bellamy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466381.